Vasculitis induced by zafirlukast therapy


Soy M., Ozer H. T. E. , Canataroglu A., Gumurdulu D. , Erken E.

CLINICAL RHEUMATOLOGY, vol.21, no.4, pp.328-329, 2002 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 21 Issue: 4
  • Publication Date: 2002
  • Doi Number: 10.1007/s100670200086
  • Title of Journal : CLINICAL RHEUMATOLOGY
  • Page Numbers: pp.328-329

Abstract

Zafirlukast is a leukotriene inhibitor that has recently been approved for the prophylaxis of asthma. Although this new product has been well accepted because of its convenient dosing and relatively few side effects, several cases of Churg-Strauss syndrome have been reported to be associated with its use. In this paper we describe the case of a 54-year-old white man with no history of corticosteroid therapy in whom leukocytoclastic vasculitis, hepatitis and eosinophilia developed while he was on zafirlukast therapy for mild asthma.